Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 585, NWS Jackson, MS

December 8, 2012East Carroll Parish, Richland Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Dec 8, 2012, 6:26 PM CST for East Carroll Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2012, 6:26 PM CST (00:26 UTC)
Expired
Dec 8, 2012, 7:15 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 6:30 PM CSTHAIL 1.753 Ese Goodwill, LAHAIL AS LARGE AS GOLFBALLS REPORTED BETWEEN PIONEER AND GOODWILL. HAIL DOWNED TREE BRANCHES IN THE AREA.
Dec 8, 6:44 PM CSTHAIL 0.756 W Oak Grove, LATRAINED SPOTTER REPORTED PENNY SIZE HAIL
Dec 8, 6:48 PM CSTHAIL 0.5Oak Grove, LAWEST CARROLL SO REPORTED DIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS54 KJAN 090026
SVRJAN
LAC035-083-123-090115-
/O.NEW.KJAN.SV.W.0585.121209T0026Z-121209T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST SAT DEC 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  EXTREME NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 715 PM CST

* AT 627 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOODWILL MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE BY 650 PM CST...
  LAKE PROVIDENCE BY 700 PM CST...
  SHELBURN BY 705 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3275 9160 3278 9160 3285 9157 3288 9154
      3289 9150 3294 9148 3298 9144 3299 9145
      3300 9143 3287 9109 3259 9155 3266 9164
      3268 9162 3271 9164
TIME...MOT...LOC 0027Z 222DEG 27KT 3273 9154

$$

JC
2 follow-up statements
514 
WWUS54 KJAN 090041
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CST SAT DEC 8 2012

LAC083-090051-
/O.CAN.KJAN.SV.W.0585.000000T0000Z-121209T0115Z/
RICHLAND LA-
641 PM CST SAT DEC 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN RICHLAND
PARISH IS CANCELLED...

LAT...LON 3288 9154 3287 9153 3289 9150 3293 9149
      3298 9144 3299 9145 3300 9143 3288 9111
      3268 9141 3274 9155 3278 9155 3283 9157
TIME...MOT...LOC 0041Z 226DEG 30KT 3281 9142

$$

LAC035-123-090115-
/O.CON.KJAN.SV.W.0585.000000T0000Z-121209T0115Z/
EAST CARROLL LA-WEST CARROLL LA-
641 PM CST SAT DEC 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR WEST CARROLL AND NORTHERN EAST CARROLL PARISHES...

AT 641 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FOREST MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBURN BY 700 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3288 9154 3287 9153 3289 9150 3293 9149
      3298 9144 3299 9145 3300 9143 3288 9111
      3268 9141 3274 9155 3278 9155 3283 9157
TIME...MOT...LOC 0041Z 226DEG 30KT 3281 9142

$$

JC
002 
WWUS54 KJAN 090106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST SAT DEC 8 2012

LAC035-123-090116-
/O.EXP.KJAN.SV.W.0585.000000T0000Z-121209T0115Z/
EAST CARROLL LA-WEST CARROLL LA-
706 PM CST SAT DEC 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CARROLL AND NORTHERN EAST
CARROLL PARISHES WILL EXPIRE AT 715 PM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE 
STORM WILL STILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE. 

LAT...LON 3288 9154 3287 9153 3289 9150 3293 9149
      3298 9144 3299 9145 3300 9143 3288 9111
      3268 9141 3274 9155 3278 9155 3283 9157
TIME...MOT...LOC 0106Z 226DEG 30KT 3295 9124

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 6:23 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 8, 6:23 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CST SAT DEC 8 2012

.UPDATE...

A COUPLE OF STRONG STORMS DEVELOPED DURING THE LATE AFTERNOON OVER
THE DELTA REGION AND ARE CONTINUING INTO THE EARLY EVENING. HAVE
UPDATED THE FORECAST TO EXTEND THUNDERSTORM RISK FOR A FEW MORE
HOURS. /EC/

&&

.PREV DISCUSSION... /ISSUED 327 PM CST SAT DEC 8 2012/

SHORT TERM....TODAY THROUGH MONDAY NIGHT...

A SHORT WAVE IS MOVING ACROSS THE NORTHERN PORTIONS OF THE AREA THIS
AFTERNOON AND IS KICKING OFF FEW SHOWERS AND ISOLATED STORMS. THERE
WILL BE SUFFICIENT MOISTURE FOR A FEW SHOWERS TO CONTINUE TO BE
POSSIBLE THROUGH THE NIGHT ACROSS THE DELTA AND NORTHERN PORTIONS OF
THE AREA...BUT THE MODELS SUGGEST MOST OF THE ACTIVITY WILL MOVE NORTH
OF THE AREA. AREAS OF FOG WILL BE POSSIBLE MAINLY OVER THE
SOUTHEASTERN PORTIONS OF THE AREA WHERE THE BOUNDARY LAYER WINDS WILL
BE LIGHT ENOUGH...BUT EXPECT MAINLY STRATUS FURTHER NORTH AS THE
WINDS WILL BE A BIT STRONGER.

SUNDAY WILL BE A RELATIVELY QUIET DAY...BUT THERE WILL BE ENOUGH
MOISTURE COMBINED WITH A FEW WEAK SHORT WAVES MOVING ACROSS THE
DELTA FOR A FEW SHOWERS TO BE POSSIBLE IN THOSE AREAS.

A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE
DELTA LATE SUNDAY EVENING AND CONTINUE TO MOVE ACROSS THE AREA
THROUGH THE NIGHT. THE MODELS CONTINUE TO INDICATE AROUND 25KT OF
0-1KM SHEAR AND SOME INSTABILITY WITH AROUND 100-300J/KG OF ML CAPE.
THE WINDS ARE MAINLY GOING TO BE MAINLY UNIDIRECTIONAL OUT OF THE
SOUTHWEST...SO EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA...EXITING
EAST OF THE AREA BY MID MONDAY AFTERNOON. WILL CONTINUE TO MENTION
THE POSSIBILITY OF STRONG TO POSSIBLY SEVERE IN THE HWO ALONG WITH
LOCALLY HEAVY DOWNPOURS.

THE COLD FRONT WILL MOVE EAST OF THE AREA BY MID-LATE AFTERNOON WITH
SOME LINGERING SHOWERS/CLOUDS IN THE SOUTHEAST POSSIBLE IN THE EARLY
EVENING. DRIER/COLDER AIR WILL BUILD IN BEHIND THE FRONT WITH TEMPS
FALLING INTO THE UPPER 20S TO MID 30S ACROSS MUCH OF THE AREA MONDAY
NIGHT UNDER MAINLY CLEAR SKIES. STUCK PRETTY CLOSE TO GUIDANCE
TEMPS THROUGH MUCH THE PERIOD...BUT DID WARM THEM SLIGHTLY ON SUNDAY
AND AFTER LOOKING AT H925/H850 TEMPS AND CLIMO...ALSO CUT BELOW
GUIDANCE LOWS MONDAY NIGHT. RAISED ABOVE GUIDANCE POPS SUNDAY NIGHT
ACROSS MUCH OF THE AREA AND ALSO RAISED ON MONDAY IN THE EAST. DID
NOT MAKE ANY CHANGES BEYOND MONDAY NIGHT...SO WILL ATTACH THE
APPLICABLE PORTIONS OF THE PREVIOUS LONG TERM BELOW. /15/

PREVIOUS LONG TERM...FOR DAYTIME TUESDAY MODELS GENERALLY AGREE
SOME CIRRUS STREAMING BACK IN FROM THE SOUTHWEST COULD LIMIT SUNSHINE
SOMEWHAT IN THE SOUTHEAST HALF OF ZONES. THIS FACT...IN COMBO WITH
LIMITED MIXING IN THE COLD AIR ADVECTION REGIME...PROMPTED ME TO
LOWER MEX HIGH ACROSS THE BOARD BY 2 TO 4 DEGREES. THIS LEADS INTO
DECENT RAD COOLING ANTICIPATED FOR TUESDAY NIGHT WHERE COLDER-
TRENDING MEX LOWS (NOW MOSTLY IN THE MID TO UPPER 20S) LOOK GOOD.

THEN WE COME TO WEDNESDAY AND WEDNESDAY NIGHT WHEN COOL AIR MASS
WILL BE STILL LOCKED IN PLACE AT THE SURFACE BUT MODELS AGREE A
DECENT H500 SHORT WAVE WILL MIGRATE THROUGH THE LOWER MS VALLEY.
GFS/EURO EXPLICIT OPERATIONAL GUIDANCE NOW SUGGESTS ENOUGH MOISTURE
FOR PRECIP PRODUCTION SHOULD REMAIN MOSTLY SHUNTED TO OUR SOUTH AND
SOUTHEAST IN ASSOCIATION WITH THIS SYSTEM. HOWEVER...PREVIOUS OP
EURO RUN AND LATEST GFSENSEMBLE GIVES INDICATION THAT AT LEAST LOW
END CHANCES OF PRECIP IN MAINLY SOUTHEAST HALF OF ZONES CANNOT BE
IGNORED. LATEST MEX MOS PLAYING IT TOO SAFE IT SEEMS WITH WIDESPREAD
20 TO 30 POPS AND INTERPRETATION OF ALL GUIDANCE MAKES IT MORE
SENSIBLE TO CUT POPS 5 TO 15 POINTS IN ALL BY SOUTHEAST ZONES. GIVEN
CHILLY AIR IN PLACE ONE MIGHT THINK WINTRY PRECIP COULD CONCEIVABLY
BE A WORRY WITH THIS SYSTEM...BUT ALAS EXPECTED AFTERNOON INTO
EVENING TIMING SHOULD ENSURE POTENTIAL FOR THIS IN OUR AREA IS
EXTREMELY LOW. MEX TEMPS DROPPED A LITTLE WEDNESDAY BUT LOOK GOOD
WEDNESDAY NIGHT.

TEMPERATURE MODERATION SHOULD GET UNDERWAY THURSDAY AS FLOW TURNS
AROUND QUICKLY TO SOUTHERLY IN REACTION TO WESTERN CONUS TROUGH
ENERGY AND LOW PRESSURE FORMING IN THE PLAINS. MODELS START TO SHOW
CONSIDERABLE DISAGREEMENT WITH HOW QUICKLY OR IN WHAT EXACT MANNER
THIS ENERGY TRANSLATES EAST TOWARD OUR REGION THROUGH THE END OF THE
WEEK. DECENT CONFIDENCE THAT RAIN CHANCES WILL ARRIVE BY
SATURDAY...BUT AT LEAST A LITTLE POTENTIAL THEY COULD RETURN BY
FRIDAY. TEMPERATURES WILL PROBABLY CONTINUE TO TREND UPWARD FROM
THURSDAY UNTIL THE NEXT COLD FRONT PASSES...BUT THIS FRONTAL PASSAGE
MIGHT COME AS EARLY AS NEXT SATURDAY. MEX TEMPS ACCEPTED COMPLETELY
THURSDAY THROUGH SATURDAY...BUT THEY MAY TURN OUT TO BE TOO
WARM...ESPECIALLY CONSIDERING STRONG HINTS OF -NAO TELECONNECTION
DEVELOPING THROUGH THE LONG TERM PERIOD. /BB/

&&

.AVIATION...
ISOLATED SHRA/TSRA PASSING NEWD THROUGH OUR NWRN
PORTIONS OF THE CWFA THIS AFTERNOON...MAINLY W OF A GRENADA TO
VICKSBURG TO NATCHEZ LINE. SOME OF THESE MAY PROGRESS AS FAR E AS
THE NATCHEZ TRACE PARKWAY. OTHERWISE...VFR CLOUDS ARE EXPECTED TO
PREVAIL AT ALL SITES THROUGH THE EVENING HOURS FOLLOWED BY AREAS OF
DEVELOPING MVFR STRATUS 05-08Z...LOWERING TO IFR STRATUS/PATCHY FOG
FROM 08-15Z...THEN SLOWLY LIFTING. WINDS WILL BE SSELY 6-12KTS...
SUBSIDING TO ABOUT 6KTS OR LESS OVERNIGHT... EXCEPT IN THE DELTA.
SLY WINDS WILL BE ON THE INCREASE LATE TONIGHT ALONG THE MS RIVER
AND BE PICKING UP 12-18KTS AND GUSTY FOR MOST AREAS SUNDAY FROM MID
MORNING THROUGH THE AFTERNOON. SCATTERED TO NUMEROUS SHRA/TSRA WILL
BE INCREASING FROM THE W SUNDAY NIGHT AHEAD OF A COLD FRONT. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  79  59  60 /  10  13  89 100
MERIDIAN      53  77  62  66 /   9  11  75 100
VICKSBURG     54  79  56  58 /  13  26  94  89
HATTIESBURG   54  79  61  69 /   7  12  60 100
NATCHEZ       58  78  58  59 /  10  15  90  94
GREENVILLE    56  76  49  51 /  48  37 100  81
GREENWOOD     58  78  52  55 /  42  29 100  85

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 8, 2:00 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST SAT DEC 8 2012

MSZ026>033-036>039-042>066-072>074-092000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
200 PM CST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL...SOUTH AND
EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR LATE SUNDAY NIGHT
INTO MONDAY AS A SQUALL LINE OF STORMS MOVES ACROSS THE AREA. WIND
GUSTS OF 40 TO 60 MPH AND LOCALLY HEAVY DOWNPOURS APPEAR TO BE THE
MAIN RISKS WITH A STRONG COLD FRONT DRIVING THE STORMS EAST. COLDER
AIR RETURNS LATER MONDAY NIGHT THROUGH MID WEEK WITH SUB-FREEZING
OVERNIGHT TEMPERATURES ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE SUNDAY NIGHT THROUGH MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-092000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
200 PM CST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS AND THE DELTA OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR SUNDAY EVENING INTO
EARLY MONDAY AS A SQUALL LINE OF STORMS DEVELOPS ACROSS THE AREA.
WIND GUSTS OF 40 TO 60 MPH APPEAR TO BE THE MAIN RISK WITH A STRONG
COLD FRONT DRIVING THE STORMS EAST. COLDER AIR RETURNS MONDAY NIGHT
THROUGH MID WEEK WITH SUB-FREEZING OVERNIGHT TEMPERATURES ONCE AGAIN.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE SUNDAY INTO EARLY MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Dec 8, 4:57 PM CST, 1 hour 29 minutes before
LAZ009-MSZ040-082335-
ISSAQUENA MS-EAST CARROLL LA-
457 PM CST SAT DEC 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST SAT DEC 8 2012

...STRONG THUNDERSTORM IN EAST CARROLL PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF LAKE PROVIDENCE
AT 456 PM CST...MOVING NORTHEAST AT 30 MPH.

BRIEF HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL ISSAQUENA COUNTY...AND CENTRAL EAST CARROLL
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3269 9138 3271 9138 3272 9137 3293 9114
      3281 9096 3261 9133 3269 9140
TIME...MOT...LOC 2256Z 228DEG 26KT 3271 9131

JC
Special weather statement, Dec 8, 5:44 PM CST, 42 minutes before
MSZ034-035-040-041-090030-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-
544 PM CST SAT DEC 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CST SAT DEC 8 2012

...STRONG THUNDERSTORM MOVING INTO SHARKEY COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF GRACE AT 544
PM CST...MOVING NORTHEAST AT 30 MPH.

BRIEF HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL HUMPHREYS...NORTH CENTRAL ISSAQUENA...NORTHERN
SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3320 9082 3304 9065 3284 9097 3292 9107
      3294 9108 3298 9109
TIME...MOT...LOC 2344Z 228DEG 26KT 3294 9101

JC
Special weather statement, Dec 8, 5:55 PM CST, 31 minutes before
LAZ007-008-015-090040-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
555 PM CST SAT DEC 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST SAT DEC 8 2012

...STRONG THUNDERSTORM JUST NORTH OF RAYVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF RAYVILLE AT 556
PM CST...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN WEST CARROLL...SOUTH CENTRAL MOREHOUSE AND
NORTHERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3284 9170 3271 9137 3242 9169 3251 9191
TIME...MOT...LOC 2356Z 213DEG 26KT 3255 9175

JC

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.